Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 309, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2013, 5:32 PM CDT for Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 18, 2013, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Franklin Parish, LA, Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 155 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:41 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 18, 3:41 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT TUE JUN 18 2013 .SHORT TERM... SCATTERED CONVECTION ACROSS THE AREA NOW. THE DRAPING FRONT IS CURRENTLY BETWEEN THE HWY 82 AND THE I-20 CORRIDORS. INSTABILITY-WISE...THERE DOESN'T SEEM TO BE ENOUGH TO ALLOW THE FORMATION OF STRONGER OR WIDESPREAD STORMS DESPITE THERE BEING HIGH PWS AND PLENTY OF MOISTURE. THE MENTION OF HEAVY RAINFALL WAS THEREFORE TAKEN OUT OF THE HWO FOR THIS EVENING. THE FRONT SHOULD BE NEAR THE I-20 CORRIDOR SOMEWHERE AROUND SUNSET AND SO THE MAJORITY OF THE RAINFALL SHOULD BE CONFINED TO AREAS SOUTH OF THAT. A SHORTWAVE CURRENTLY OVER WESTERN LOUISIANA WILL BE TRAVELING SOUTHEASTWARD THIS EVENING AND OVERNIGHT AND SO POPS WILL REFLECT CHANCES FOR CONTINUED STORMS. THE FRONT WILL CONTINUE TO DROP DOWN AND SETTLE ALONG THE COAST WEDNESDAY AND THEN EVENTUALLY FADE OUT WEDNESDAY NIGHT OR THURSDAY. CHANCES FOR SHOWERS AND STORMS ALONG THE STALLED FRONT IN OUR SOUTHERN COUNTIES EXISTS AGAIN TOMORROW. THE CLOUDS TODAY BROUGHT SOME RELIEF IN TEMPERATURES BUT OTHERWISE THIS FRONT WILL HAVE NO AFFECT ON OUR TEMPS THE NEXT DAY OR TWO AND THEY WILL BE BACK TO NORMAL TOMORROW. PATCHY FOG WILL BE LIKELY IN AREAS THAT DON'T RECEIVE RAIN OVERNIGHT AND WHERE THE CLOUD COVER HAS CLEARED OUT...MOSTLY IN THE NORTHERN COUNTIES. THURSDAY SHOULD BE HOT BUT RELATIVELY QUIET THEN AS AN UPPER RIDGE EXPANDS INTO THE PLAINS AND HIGH PRESSURE BUILDS INTO THE SOUTH. /10/ LONG TERM...THURSDAY THROUGH NEXT TUESDAY...A SURFACE BOUNDARY WILL RESIDE JUST SOUTH OF THE FORECAST AREA THURSDAY INTO FRIDAY...WHILE UPPER RIDGING BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW A SLIGHT DRYING OF OUR AIRMASS AND AT PRESENT...AT LEAST A COUPLE OF DAYS TO DRY OUT AS FAR AS RAINFALL IS CONCERNED. THIS DOESN'T LOOK TO LAST LONG THOUGH AS BOTH RAIN CHANCES AND THE HUMIDITY LOOK TO RETURN DURING THE WEEKEND AND HANG ON INTO THE NEW WORK WEEK. A PIECE OF UPPER LEVEL ENERGY LEFT BY A DEPARTING UPPER TROUGH OVER THE EAST COAST...IS FORECAST TO MEANDER ABOUT ALONG THE NORTH CENTRAL GULF COAST. THIS FEATURE...COMBINED WITH DAYTIME HEATING AND AMPLE MOISTURE OVER THE FORECAST AREA...LOOKS TO AID IN THE DEVELOPMENT OF CONVECTION EACH AFTERNOON THROUGH THE REMAINDER OF THE PERIOD...ESPECIALLY ACROSS EAST AND SOUTHEAST MISSISSIPPI. AS FAR AS TEMPERATURES ARE CONCERNED...GUIDANCE SUGGESTED HIGHS AND LOWS LOOK REASONABLE. HIGHS EACH AFTERNOON WILL RANGE IN THE LOW TO MID 90S...WHILE LOWS EACH NIGHT GENERALLY RANGE FROM THE MID 60S TO AROUND 70. /19/ && .AVIATION... WITH THE EXCEPTION OF GLH-GWO SCATTERED TO NUMEROUS TSTMS WL MOVE ACROSS THE AREA THIS AFTN AND EVNG. OUTSIDE OF TSTM AREAS...VFR CONDS WL PREVAIL. THE TSTM ACTIVITY WL DECREASE THIS EVNG. MVFR/IFR CEILINGS/FOG WL BE POSSIBLE BY 10Z ACROSS CNTRL AND SOUTH WHERE A WEAK COLD FRONT WL RESIDE. CONDS SHOULD IMPROVE BY 15Z. VFR CONDS SHOULD PREVAIL AT MOST SITES WEDNESDAY WITH SCATTERED AFTN AND EVNG TSTMS ACROSS THE HWY 84 CORRIDOR. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 89 67 92 / 43 23 10 7 MERIDIAN 69 89 66 92 / 47 19 11 11 VICKSBURG 69 89 68 92 / 41 22 7 5 HATTIESBURG 72 89 69 92 / 48 41 14 19 NATCHEZ 71 88 70 92 / 48 36 9 13 GREENVILLE 70 91 70 93 / 13 6 1 3 GREENWOOD 69 91 68 92 / 18 6 2 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 18, 2:16 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT TUE JUN 18 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 216 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Jun 18, 5:04 PM CDT, 28 minutes before
LAZ015-023-024-182235-
RICHLAND LA-FRANKLIN LA-CATAHOULA LA-
504 PM CDT TUE JUN 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE JUN 18 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF LIDDIEVILLE AT 504 PM CDT...MOVING EAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CATAHOULA...FRANKLIN AND EXTREME SOUTH CENTRAL
RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3184 9201 3193 9198 3195 9191 3207 9193
3210 9188 3214 9191 3221 9188 3223 9152
3221 9155 3220 9152 3191 9152 3187 9158
3179 9158 3173 9153 3172 9156 3176 9159
3173 9163 3175 9168 3166 9172 3167 9202
TIME...MOT...LOC 2204Z 286DEG 12KT 3210 9181
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:25 AM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Jun 18, 6:53 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jun 18, 4:12 AM CDT | Special Weather Statement | JAN | East Carroll | 28 min |
| Jun 18, 5:08 AM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Jun 18, 5:04 PM CDT | Special Weather Statement | JAN | Catahoula, Franklin | 31 min |
| Jun 18, 6:11 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Jun 18, 6:30 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.